Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

150 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is low blood pressure related to High-density lipoprotein (HDL)?

one person has low blood pressure of 90/70 with a pulse of 65 and failure to thrive ...does this indicate something related to low HDL ? or what ?
Thu, 17 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
's  Response
First, low blood pressure has nothing to do with HDL. Second, unlike the answer above, any blood pressure medication, not only carvedilol or lisinopril, should be discontinued. 90/70 is not always too low. It could be normal for that individual. But if this person is failing to thrive, there may be other factors contributing to his blood pressure, such as dehydration. But considering the normal pulse, this may not be the issue. Why is this person failing to thrive? How old are they? Are they gravely ill or elderly? These questions and more would have to be answered in order to give you any valuable information about their condition. There is no way someone should be saying anything about dilated cardiomyopathy without knowing the details. That just throwing out random medical problems. Probably some diseases that popped up when they googled the symptoms in your question.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been experiencing multiple symptoms that I think could be related to abnormally low blood pressure. I think this could caused by a problem with a valve in my heart that my personal doctor found and said it typically isn t a problem, but it potentially could be. What do I do?

doctor1 MD

Low blood pressure (108/39 an hour ago and now 108/45), I believe related to dehydration. Pushing Pedialyte via feeding tube and will re-take blood pressure in 1 hour. Am supposed to take 12.5mg tab of CARVEDILOL at 9pm. Should I take the Carvedilol?

doctor1 MD

After being on blood pressure melds for 5 yrs I suddenly am experiencing low blood pressure. Had to stop my medication. What could cause this? Also have a swelling on my back near scapula. Could they be related. The Dr said is was a subcutaneous mass. Wanted to see me in 3 months

Recent questions on  Hypotension

doctor1 MD

Severe kidney pain with history of stones have seen none pass, is it possible it's stuck. Tachycardic, with high blood pressure, usually hypotensive. Liver pain associates last labs show very high ALT, AST alkaline phos. Have no insurance or income and everytime I go to an ER I end up staying a week because of my heart and nothing else is resolved. What should I do?

doctor1 MD

I'm 33 years old with low blood pressure every time I get it checked. The low blood pressure has been going on for years. I just thought I normally have low blood pressure. It was 92/50 las time it was checked. I am 5'2" 165lbs. I gained 15lbs with my pregnancy. My delivery lasted 33 hours and was very stressful. I have loridosis, back pain, heat sensations in my left leg, chest pain and shortness of breath. I just recently went to get checked out by the doctor about dizzy spells and my heart stopping and rapidly starting back. I was diagnosed with RBBB. I'm really scared, because I can feel that my heart is not working like it should. I have a lot of stress with family matters and I would say since I was 13 I've had ongoing high anxiety. I know that is not healthy. What would you say are the reasons that I have RBBB.

doctor1 MD

I am a 20 year old female, 5"4 and 125 pounds, and lately my heart has been palpetating immediately after eating certain foods. I have a heart murmur and regular dizziness and fatigue and low blood pressure. At times my heart will feel like its beating out of my chest and im not emotionally upset or exerting myself. I work out regularly. what should I do?

doctor1 MD

Hello
My mom has lung cancer and she is 46 years old.
Here's her medical history:
Left breast cancer (03.11.09); T1c(1-2cm) N0 (0/4nodes) Grade II IDC ER+/PR=HER2 (2+on IHC). She completed 6 cycles of adjuvant FAC chemotherapy followed by 60Gy/30fr adjuvant RT completed 05.0810. She was also started on Tamoxifen.
She developed rectal bleeding in February 2010. Colonoscopy in July 2010 showed a stenosing tumour extending from 10-18cm from the anal verge. Biopsy revealed a moderately differentiated adenocarcinoma and pelvic MRI suggested this to be a T3N2 lesion. She was started on Oxaliplatin, capecitabine , bevacizumab. She was admitted in the hospital due to complains of weakness, hypotension and bloody diarrhoea. After it was treated she underwent surgery and palliative colostomy without resection of the colonic primary because it was very adherent to the intra abdominal structures and the surgeon did not want to risk major exploration and dissection in the presence of peritonitis secondary to a colonic perforation. After post operative recovery she had been suffering from peripheral neuropathy and still is. However, she has found relief with TENS.
PET/CT scan showed bilateral pleural based metastatic lesions and a possible left lower lung parenchymal deposit also. the primary lesion did not show increased FDG uptake, possibly secondary to having its blood supply cut off by the surgeon. She was also diagnosed with multiple filling defects in the right lung on CTPA and received therapeutic low molecular weight heparin. She has a clot in her lung vessel for which she gets clexane injections everyday. She had pleural effusions aspirated three times since the start of May 2011, from the right and left side. She got a Groshong central venous catheter and started her chemotherapy (Ondansetron, dexamethasone, atropine, irinotecan). She completed 1 cycle of her chemotherapy. The chemotherapy was discontinued because of a severe infection due to the Groshong line. She was started on antibiotics but the catheter was ultimately removed. After the infection settled and she recovered a little of her strength, she was misdiagnosed with passive pneumonia and was given Tazocin. It was just recently diagnosed as loculated pleural effusion. She also has a collapsed lower right lobe. She had the effusions aspirated 3 times, one time every day.The lobe has shown improvement. She is now complaining of chest pain, pressure on the chest and extreme shortness of breath. She has been on oxygen for about a week now and finds it difficult and tiring to breath without the oxygen mask. The lung saturation however is within acceptable parameters so i dont understand why she finds it difficult to breath without the oxygen. It has gotten so bad that she's unable to talk properly and can hardly complete a sentence without taking breaks. Yesterday night her chest pain got so bad they had to give her morphine which took quite a lot of time to wear off and she felt extremely lethargic. She is complaining of palpitations and says her heart skips beats(for which she was given Metoprolol Tartrate) but no significant improvement is noted. But the doctor says her heart is doing fine, so im really confused. She also feels a tingling sensation around her lips, head and limbs quite frequently and keeps getting these tiny jolts every now and then. What do you suggest we do about that? Overall, she feels extremely weak and is drowsy and lethargic most of the times and im getting really worried because she is showing no signs of improvement. Should she start getting her chemotherapy even though she's really weak? and can you please tell me what to do about her breathing and lethargy?

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have shortness of breath . I wake up at night and feel like i'm not getting enough oxygen . I weigh 260...

doctor1 MD

I have copd . My blood pressure is usually around 126/70. The past couple of days it has been around 118/64. I also take benazapril . Should I be concerned? I've started a mild exercise program with a physical therapist for the past month. I am 70...

doctor1 MD

I may a rash from Epsom salt. I used it for my sore knee. The rash is all over my body. I have felt nausea in the stomach and weakness.